Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 206, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 15, 2005, 6:12 PM EST for Boone County, Hamilton County, Indiana. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2005, 6:12 PM EST (23:12 UTC)
- Expired
- Nov 15, 2005, 6:45 PM EST
- In force
- 33 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Boone County, IN, Hamilton County, IN
The radar
The Indianapolis radar (KIND), 47 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 6:35 PM EST | TSTM WND GST 58 | Sheridan, IN | TREE BRANCHES REPORTED DOWN NEAR THE HAMILTON AND BOONE COUNTY LINE ALONG STATE ROAD 47 |
| Nov 15, 6:40 PM EST | TSTM WND DMG | 5 E Sheridan, IN | TREES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 3:01 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 152312
SVRIND
INC011-057-152345-
/O.NEW.KIND.SV.W.0206.051115T2312Z-051115T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
612 PM EST TUE NOV 15 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOONE COUNTY IN CENTRAL INDIANA
HAMILTON COUNTY IN CENTRAL INDIANA
* UNTIL 645 PM EST
* AT 608 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF ULEN...OR
ABOUT 11 MILES SOUTHEAST OF FRANKFORT...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHERIDAN AROUND 620 PM EST
WESTFIELD AROUND 625 PM EST
CICERO AROUND 635 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4019 8647 3998 8648 3999 8587 4022 8587
4019 8622
$$
JOHNSON1 follow-up statement
000
WWUS53 KIND 152325
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
625 PM EST TUE NOV 15 2005
INC011-057-152345-
/O.CON.KIND.SV.W.0206.000000T0000Z-051115T2345Z/
BOONE-HAMILTON-
625 PM EST TUE NOV 15 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR EASTERN BOONE AND HAMILTON COUNTIES...
AT 619 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SHERIDAN...OR ABOUT
19 MILES SOUTHEAST OF FRANKFORT...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CICERO AROUND 630 PM EST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4019 8647 3998 8648 3999 8587 4022 8587
4019 8622
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 2:30 PM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Nov 15, 2:30 PM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST TUE NOV 15 2005 .DISCUSSION... FORECAST FOCUS IS ON STORMS TONIGHT THEN COLD AIR/POSSIBLE PRECIP IN THE SHORT TERM. AT 19Z WARM FRONT WAS ACROSS SRN FORECAST AREA /FA/ WITH SFC LOW NW OF KSTL. LINE OF TSRA WAS APPROACHING FA FM THE SW WITH ANOTHER LINE CLOSER TO SFC LOW BACK IN MO. MODELS IN DECENT AGREEMENT WITH MOST FEATURES AGAIN TODAY. WILL USE A BLEND. EXPECT WARM FRONT TO LIFT N THRU FA THIS AFTN BEFORE COLD FRONT MOVES SWIFTLY THROUGH THE FA THIS EVENING. EXPECT ANOTHER LINE OF TSRA NEAR OR AHEAD OF SFC FRONT. THUS WILL CONTINUE HI POPS MOST AREAS. FAR WRN FA MAY BE A PROBLEM IF TSRA MOVE WELL AHEAD OF FRONT AND THUS ARE OUT OF WRN FA AROUND 00Z. MAY GO A LITTLE LOWER POPS THERE TO ACCOUNT FOR THIS. WILL CONTINUE TO MENTION SEVERE AS SHEAR PROFILES ARE IMPRESSIVE AND FA IS IN HIGH RISK. PRECIP WILL END AROUND MIDNIGHT AS DRY SLOT WORKS IN. COLD AIR WILL QUICKLY FLOW IN BEHIND FRONT SO SHOULD HAVE NO TROUBLE REACHING LOWS NEAR MAV NUMBERS IN THE MID TO UPPER 30S. WINDS WILL GUST OVER 30 MPH IN WAKE OF SFC LOW AS WELL...ESPECIALLY NWRN FA. ON WEDNESDAY COLD ADVECTION WILL KEEP TEMPS FROM RISING MUCH. WENT JUST A FEW DEGREES ABOVE MINS FOR HIGHS. THIS IS NEAR MAV NUMBERS MOST AREAS. 925MB PROGS SHOW PLENTY OF MOISTURE AROUND...ESPECIALLY NRN FA. COLD ADVECTION/CYCLONIC FLOW MAY INTERACT WITH THIS MOISTURE TO PRODUCE A FEW LIGHT SNOW SHOWERS ACROSS NRN HALF OF FA. WILL KEEP SLIGHT CHC POPS GOING THERE. CLOUDS WILL GRADUALLY EXIT BY THU MORNING AS HIGH PRES MOVES IN. TEMPS WILL PLUMMET INTO THE LOWER 20S FOR LOWS. WITH SUCH A COLD START EVEN WITH SUN TEMPS WILL STAY IN THE 30S MOST AREAS DURING THE DAY THU. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Nov 15, 3:30 PM EST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 330 PM EST TUE NOV 15 2005 INZ021-028>031-035>049-051>057-060>065-067>072-160930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 330 PM EST TUE NOV 15 2005 ...DANGEROUS SEVERE WEATHER OUTBREAK INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES WILL MOVE WEST TO EAST ACROSS CENTRAL INDIANA THIS AFTERNOON. AFTER 500 PM ANOTHER LINE OF STORMS WILL MOVE INTO CENTRAL INDIANA FROM THE WEST. THIS LINE HAS THE POTENTIAL TO PRODUCE WIDESPREAD WIND DAMAGE AS IT MOVES ACROSS CENTRAL INDIANA INTO EARLY EVENING. ADDITIONAL ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THESE STORMS. THESE STORMS SHOULD BE OUT OF INDIANA BEFORE MIDNIGHT. RESIDENTS OF CENTRAL INDIANA ARE URGED TO STAY TUNED TO LOCAL MEDIA OUTLETS INCLUDING RADIO AND TELEVISION ALONG WITH NOAA ALL HAZARDS RADIO. WEATHER CONDITIONS WILL CHANGE RAPIDLY. OVERNIGHT...AFTER THE STORMS PASS...WIND GUSTS OVER 40 MPH ARE POSSIBLE...ESPECIALLY NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SPOTTY SNOW SHOWERS WILL BE POSSIBLE ON WEDNESDAY. NO ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH MIDNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Nov 15, 4:27 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
427 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 1 N SPENCER 39.30N 86.77W
11/15/2005 OWEN IN LAW ENFORCEMENT
LARGE TREE DOWN JUST NORTH OF SPENCER
&&
OGRENLocal storm report, Nov 15, 4:32 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
432 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TORNADO 1 N ELLETTSVILLE 39.25N 86.62W
11/15/2005 MONROE IN AMATEUR RADIO
DEBRIS IS ALSO BEING REPORTED FALLING FROM THE SKY IN
BLOOMINGTON
&&
OGRENLocal storm report, Nov 15, 4:45 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL NASHVILLE 39.20N 86.24W
11/15/2005 1.00 INCH BROWN IN LAW ENFORCEMENT
&&
OGRENLocal storm report, Nov 15, 5:38 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
538 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TORNADO 2 SW ST. PAUL 39.41N 85.66W
11/15/2005 SHELBY IN PUBLIC
PUBLIC REPORT IN GENEVA IN SHELBY COUNTY
&&
OGRENLocal storm report, Nov 15, 5:40 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TORNADO 1 E ST. PAUL 39.43N 85.61W
11/15/2005 DECATUR IN LAW ENFORCEMENT
STATE POLICE CONFIRMED TORNADO JUST EAST OF ST PAUL
&&
OGRENLocal storm report, Nov 15, 5:42 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
542 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TORNADO HOPE 39.30N 85.77W
11/15/2005 BARTHOLOMEW IN AMATEUR RADIO
2 BARNS AND A HOME DAMAGES IN HOPE.
&&
OGRENThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:31 PM EST | Tornado Warning | IND | Knox, Sullivan | 44 min |
| Nov 15, 2:40 PM EST | Tornado Warning | IND | Knox | 50 min |
| Nov 15, 2:46 PM EST | Tornado Warning | IND | Clay, Parke, Putnam, Vigo | 29 min |
| Nov 15, 3:10 PM EST | Tornado Warning | IND | Clay, Owen, Putnam, Vigo | 35 min |
| Nov 15, 3:23 PM EST | Tornado Warning | IND | Daviess, Knox | 43 min |
| Nov 15, 3:32 PM EST | Tornado Warning | IND | Hendricks, Putnam | 28 min |
| Nov 15, 3:35 PM EST | Tornado Warning | IND | Greene | 25 min |
| Nov 15, 3:48 PM EST | Tornado Warning | IND | Daviess, Greene, Martin | 27 min |
| Nov 15, 3:57 PM EST | Tornado Warning | IND | Monroe, Owen | 40 min |
| Nov 15, 4:06 PM EST | Tornado Warning | IND | Lawrence, Monroe | 24 min |
| Nov 15, 4:24 PM EST | Tornado Warning | IND | Monroe, Morgan | 31 min |
| Nov 15, 4:29 PM EST | Tornado Warning | IND | Brown, Jackson, Lawrence, Monroe | 31 min |
| Nov 15, 4:47 PM EST | Tornado Warning | IND | Bartholomew, Brown | 28 min |
| Nov 15, 4:49 PM EST | Tornado Warning | IND | Vigo | 26 min |
| Nov 15, 5:05 PM EST | Tornado Warning | IND | Bartholomew, Shelby | 25 min |
| Nov 15, 5:16 PM EST | Severe Thunderstorm Warning | IND | Clay, Vigo | 29 min |
| Nov 15, 5:24 PM EST | Tornado Warning | IND | Decatur, Rush, Shelby | 36 min |
| Nov 15, 5:41 PM EST | Tornado Warning | IND | Delaware, Madison | 34 min |
| Nov 15, 5:48 PM EST | Tornado Warning | IND | Rush | 27 min |
| Nov 15, 6:02 PM EST | Tornado Warning | IND | Howard | 28 min |
| Nov 15, 6:13 PM EST | Tornado Warning | IND | Henry, Rush | 24 min |
| Nov 15, 6:20 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Marion | 25 min |
| Nov 15, 6:26 PM EST | Tornado Warning | IND | Martin | 34 min |
| Nov 15, 6:36 PM EST | Tornado Warning | IND | Delaware, Madison, Tipton | 39 min |
| Nov 15, 6:44 PM EST | Tornado Warning | IND | Lawrence, Monroe | 31 min |
| Nov 15, 6:45 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Hendricks, Madison, Marion | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.